Anybody get painful muscle stiffness in feet & calves?

Posted by lweave2 @lweave2, Oct 25, 2020

I guess the "stiffness" is caused by muscles being contracted. My doctor Rx: Baclofen 5mg (muscle relaxer); I took 1/2 & it had a very sedative effect; Any other solutions for this "painful stiffness?" Thank you so much 🤨

@morningstar79

Muscle stiffness in calves

Lately having vert tight calf muscles. Have not been working out. Just walking a few days a week as usual. Have not increased the distance.

Jump to this post

I understand. I can only walk about 25 to 50 yards and my calf muscles lock up and I need to stop for about 5 minutes to rejuvenate. Lonnie

REPLY

Yes and I have found that dry needling and message will help a lot with this. You have to continue to each on a regular basis. I see my acupuncturist twice a week and get a message at least once a month. This has helped a lot with my calves. They tend to lock up first.

REPLY

@lweave2 Muscle soreness is bad I liked to ask you do you drink at least 64oz of water a day ? Do you take enough Potassium,magnesium these all will cause this and RLS wishing you well

REPLY

Upon rising in the morning and even from sitting, I can barely walk. I have read that if you gently move your feet forward (pointing your toes) and back (pulling your toes toward you) that it helps with mobility. I put my feet on a stool now when I sit on the couch and do these exercises. I also do them while in bed prior to rising. I do find it helps.

REPLY

I would like to suggest that if there is a sudden onset in this, review your medications and their side effects. My Mom & I had a cramping problem when walking several years ago from an asthma medication which has since been taken off the market. My husband had it from a blood pressure med, and my friend from a statin. My sister had nighttime leg cramping problem from a supplement that reacted with one of her prescriptions.

After reading "the fine print" we determined in each case that it was either an unusual side effect, or an interaction with another med we were taking. It is not a bad idea any time you have a new issue or a new med to review both the side effects of all meds and supplements, and possible adverse reactions/interactions from taking them together. Two years ago my primary doc couldn't figure out how to stop a constant asthma attack I was having – she consulted the Pharm Doc in our clinic who reviewed my meds and said "one of her Rx, a beta-blocker, is counteracting her asthma meds which are beta-agonists. Put her something else!"

It is definitely worth checking thoroughly.
Sue

REPLY

@sueinmn Amen! This is true throughout our body and the medications and supplements we put inside. Very important advice. Tks, Sue. blessings, elizabeth on this beautiful, rainy day…..

REPLY
@sueinmn

I would like to suggest that if there is a sudden onset in this, review your medications and their side effects. My Mom & I had a cramping problem when walking several years ago from an asthma medication which has since been taken off the market. My husband had it from a blood pressure med, and my friend from a statin. My sister had nighttime leg cramping problem from a supplement that reacted with one of her prescriptions.

After reading "the fine print" we determined in each case that it was either an unusual side effect, or an interaction with another med we were taking. It is not a bad idea any time you have a new issue or a new med to review both the side effects of all meds and supplements, and possible adverse reactions/interactions from taking them together. Two years ago my primary doc couldn't figure out how to stop a constant asthma attack I was having – she consulted the Pharm Doc in our clinic who reviewed my meds and said "one of her Rx, a beta-blocker, is counteracting her asthma meds which are beta-agonists. Put her something else!"

It is definitely worth checking thoroughly.
Sue

Jump to this post

A majority of drugs (along with herbal supplements and certain foods) are metabolized by the CYP3A or PGA pathways. Drug interactions can have a significant impact on vital drugs that we take. I’m on several medications, Tacrolimus being the most important. There are more than 700 drug interactions that can impact how it works.

Unfortunately, many doctors are not aware of these issues. I have the Drugs.com app on my phone and regularly consult it if I want to try a new herbal supplement or prior to being prescribed new medication. When in doubt, I consult my transplant doctor.

REPLY
@morningstar79

Muscle stiffness in calves

Lately having vert tight calf muscles. Have not been working out. Just walking a few days a week as usual. Have not increased the distance.

Jump to this post

Hi. I get this from the waist down n huge muscle knots that are dreadful. The diagnosis was small fiber neuropathy post surgery n following a broken neck fusion. It will continue to progress if it’s neuropathy. I’ve been fighting doctors 21 yrs now – some even screaming at me like it was my fault somehow. Massage, use magnesium spray n increase magnesium, calcium n potassium if no med conflict. Get a thyroid check because hypothyroid can cause neuropathy symptoms. Read all you can because doctors don’t care. If your lucky you may find a good one. If it gets worse Baclofen helps me the most.

REPLY

I have one leg that is misery when trying to sleep. Edema massage, heat before bed, cat/cow/child/cobra yoga, pumping with feet to get fluids to move toward torso; hamstring, abductor and achilles stretches before bed. I went to PT and if I am good, those exercises really help reduce nighttime pain. I wear compression socks and KT tape (you tube directions) to help prevent issues.

REPLY
Please sign in or register to post a reply.